Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 28, 2000, 2:26 PM EDT for McDowell County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 2:26 PM EDT (18:26 UTC)
- Expired
- Jul 28, 2000, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS51 KRLX 281826
SVRCRW
WVC047-281900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT FRI JUL 28 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 300 PM EDT...
* AT 223 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 2 MILES SOUTHWEST OF IAEGER...MOVING NORTHEAST AT 20
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELCH.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3734 8182 3743 8149 3747 8151 3748 8159
3752 8165 3752 8169 3750 8169 3748 8173
3751 8183 3754 8184 3753 8191 3747 8198What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:41 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 28, 10:41 AM EDT, 3 hours 45 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-282030- AREA FORECAST DISCUSSION...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE CHARLESTON WV 1041 AM EDT FRI JUL 28 2000 CURRENT FORECAST LOOKS TO BE ON TRACK ONCE AGAIN. SURFACE BASED CAPES PEAK OUT IN THE 2000-300 J/KG POSSIBLE BASED OFF MODIFIED 12Z SOUNDINGS FROM RNK AND ILN. LOOKS LIKE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE FORESEEABLE FUTURE. CURRENT FORECAST TEMPERATURES LOOK REASONABLE...AND WILL BE LEFT ALONE. .RLX... WV...NONE. VA...NONE KY...NONE. OH...NONE. .END/BELK
In the hours before
Local storm report, Jul 28, 1:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
127 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM LINN WV .75 INCH HAIL
07/28/00 GILMER AUTOMOBILE DAMAGED PAINT
CHIPPED AND TOP DAMAGED
HAIL RANGED FROM PEA TO
DIME SIZE
1220 PM ALUM BRIDGE WV .75 INCH HAIL
07/28/00 LEWIS DIME SIZE HAIL AND
` MULTIPLE LIMBS DOWN FROM
TREESLocal storm report, Jul 28, 1:54 PM EDT, 32 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0154 PM EDT FRI JUL 28 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0133 PM PORTSMOUTH OH .50 INCH HAIL
07/28/00 SCIOTO EVENT OCCURRED BETWEEN
0118 PM AND 0133 PM
0135 PM PORTSMOUTH OH .50 INCH HAIL
07/28/00 SCIOTO EVENT OCCURRED BETWEEN
0120 PM AND 0135 PM
0137 PM SOUTH SHORE KY PEA SIZE HAIL
07/28/00 GREENUP EVENT OCCURRED BETWEEN
0122 PM AND 0137 PM
0139 PM SOUTH SHORE KY .75 INCH HAIL
07/28/00 GREENUP EVENT OCCURRED BETWEEN
0124 PM AND 0139 PM
0141 PM PORTSMOUTH OH 1.00 INCH HAIL
07/28/00 SCIOTO EVENT OCCURRED BETWEEN
0126 PM AND 0141 PM
0143 PM PORTSMOUTH OH .50 INCH HAIL
07/28/00 SCIOTO EVENT OCCURRED BETWEEN
0128 PM AND 0143 PM
0202 PM PINEVILLE WV PEA SIZE HAIL
07/28/00 WYOMING EVENT OCCURRED BETWEEN
0147 PM AND 0202 PM
0204 PM VANSANT VA .75 INCH HAIL
07/28/00 BUCHANAN EVENT OCCURRED BETWEEN
0149 PM AND 0204 PMLocal storm report, Jul 28, 2:09 PM EDT, 17 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0209 PM EDT FRI JUL 28 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0206 PM SOUTH WEBSTER OH WIND DAMAGE
07/28/00 SCIOTO TREES DOWN.
EVENT OCCURRED BETWEEN
0151 PM AND 0206 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:59 AM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 46 min |
| Jul 28, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 42 min |
| Jul 28, 2:59 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 31 min |
| Jul 28, 3:04 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 26 min |
| Jul 28, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 35 min |
| Jul 28, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| Jul 28, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 42 min |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 41 min |
| Jul 28, 4:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 37 min |
| Jul 28, 4:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| Jul 28, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 38 min |
| Jul 28, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.